Abstract Title:

Case report: cefazolin-induced hemolytic anemia.

Abstract Source:

Clin Orthop Relat Res. 2007 Jun;459:260-2. PMID: 17308481

Abstract Author(s):

Douglas L Cerynik, Gwo-Chin Lee, Reginald Fayssoux, Nirav H Amin

Article Affiliation:

Department of Orthopaedic Surgery, Hahnemann University Hospital, Philadelphia, PA 19102, USA.

Abstract:

Antibiotic-induced hemolytic anemia is a rare complication. Prophylactic cephalosporins are widely used in patients having orthopaedic procedures. When there is a precipitous drop in hemoglobin levels, it is important for the clinician to consider the possibility of drug-induced anemia when other causes of blood loss have been excluded. We present a patient with no prior drug allergies who had antibiotic-induced hemolytic anemia develop after total knee arthroplasty.

Study Type : Human: Case Report
Additional Links
Problem Substances : Cefazolin : CK(6) : AC(2)
Adverse Pharmacological Actions : Hemolytic : CK(18) : AC(5)

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2020 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.